MAUDE Adverse Event Report: K2M, INC. PLATE, 3 LEVEL; SIZE 63 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 3 LEVEL; SIZE 63 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-43F63V
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bottom locking mechanism of an ozark 3 level plate 'popped off' approximately 5 months post-operatively.The plate remains implanted in the patient, revision surgery has not been scheduled or performed.
 
Additional Manufacturer Narrative
Devices remains implanted.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted in the patient.However, an x-ray was provided that confirms the most caudal securing mechanism has disengaged from the plate.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were identified.It was reported via follow up communication that there is no plan to revise the patient as they have fused and are not experiencing any pain.The associate screws have not migrated.Screw holes were prepped with ozark 2.3 x12 mm drill bit.Size 10 tapered driver with ao handle was used to insert the screws.Screws were not inserted at a difficult angle and there was no issues locking the securing mechanism.Patient had mediocre bone quality, was compliant post-op, and did not experience a fall/trauma.Due to no product return the root cause could not be determined conclusively.X-ray review indicates the screws may have been over angulated based on the post-event x-ray.However, this cannot be definitely confirmed without immediate post-op x-rays or product return.Over angulation of caudal screws can interfere with the ability of the securing mechanism to lock correctly and can exert higher than intended forces on the securing mechanism post-op.Additionally, patients 'mediocre' bone quality may have potentially contributed to the event but no subsidence is noted in x-ray.
 
Event or Problem Description

Brand Name
PLATE, 3 LEVEL; SIZE 63 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14658487
Report Number3004774118-2022-00231
Device Sequence Number14431752
Product Code KWQ
UDI-Device Identifier10888857402065
UDI-Public10888857402065
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-43F63V
Device Catalogue NumberAA01-43F63V
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale